Question 19 1 out of 1 points Following an assessment by her primary care

Question 19 1 out of 1 points following an assessment

This preview shows page 15 - 17 out of 19 pages.

Question 19 1 out of 1 points Following an assessment by her primary care provider, a 70-year-old resident of an assisted living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine? Response Feedback: If the pulse rate is greater than 100 bpm, it is necessary to withhold a levothyroxine dose in an older adult. Anorexia, recent vaccination, and recent falls do not necessary indicate a need to withhold this medication. Question 20 1 out of 1 points A 13-year-old patient has juvenile arthritis. He has recently had oral surgery and was told by the surgeon to take aspirin for the pain. The nurse will monitor for which of the following? Response Feedback Aspirin has been associated with hepatotoxicity in patients with juvenile arthritis, active systemic lupus erythematosus,
Image of page 15
: rheumatic fever, or preexisting hepatic impairment. The hepatotoxicity is thought to be a direct toxicity to the liver and is associated with high-dose therapy. Bronchoconstriction is one of the hypersensitivity responses to aspirin, while patients with hemophilia are at risk for agranulocytosis and aplastic anemia. Question 21 1 out of 1 points Which of the following would be the most important safety-related instruction for a nurse to give to a patient taking baclofen (Lioresal)? Response Feedback : In a patient experiencing spasticity, the nurse should advise the patient to stop drinking alcohol. Alcohol consumption may increase the adverse effect of sedation, causing sleepiness, dizziness, and blurred vision. The patient should not drive or walk after taking the drug; he should learn to self-administer the drug; and constipation is a concern. However, the most important safety concern is to avoid alcohol. Question 22 1 out of 1 points A nurse is instructing a patient who was recently diagnosed with multiple sclerosis about dantrolene (Dantrium). The patient is a 38-year-old-male and the foreman for a construction company. In order to minimize one important adverse effect of the drug, the nurse will give the patient which of the following instructions? Response Feedback : The nurse will need to caution the patient about the adverse effect of photosensitivity, especially considering his work. He should be advised to wear protective clothing and sunglasses and to use sunscreen whenever he is outside on the job site. A complete blood cell count should be done before therapy begins but would not be needed again unless indicated. A nurse must check with the prescriber before advising a patient to decrease a drug dosage. A diet high in protein is not necessary with this drug. Question 23 1 out of 1 points A nurse is working with a 57-year-old man who is a former intravenous drug abuser. He has been prescribed a weekly dosage of methotrexate for his rheumatoid arthritis. Which of the following will the nurse include in her teaching plan for this patient?
Image of page 16
Image of page 17

You've reached the end of your free preview.

Want to read all 19 pages?

  • Fall '13

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture